Convexity, plurisubharmonicity and the strong maximum modulus principle in Banach spaces
Confluentes Mathematici, Volume 15 (2023), pp. 83-106.

In this article, we first try to make the known analogy between convexity and plurisubharmonicity more precise. Then we introduce a notion of strict plurisubharmonicity analogous to strict convexity, and we show how this notion can be used to study the strong maximum modulus principle in Banach spaces. As an application, we define a notion of L p direct integral of a family of Banach spaces, which includes at once Bochner L p spaces, p direct sums and Hilbert direct integrals, and we show that under suitable hypotheses, when p<, an L p direct integral satisfies the strong maximum modulus principle if and only if almost all members of the family do. This statement can be considered as a rewording of several known results, but the notion of strict plurisubharmonicity yields a new proof of it, which has the advantage of being short, enlightening and unified.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/cml.93
Classification: 32U05, 46B20, 46E30
Keywords: convexity, plurisubharmonicity, strong maximum modulus principle, Banach spaces, direct integrals
Anne-Edgar Wilke 1

1 Univ. Bordeaux, CNRS, INRIA, Bordeaux INP, IMB, UMR 5251, F-33400 Talence, France
License: CC-BY-NC-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{CML_2023__15__83_0,
     author = {Anne-Edgar Wilke},
     title = {Convexity, plurisubharmonicity and the strong maximum modulus principle in {Banach} spaces},
     journal = {Confluentes Mathematici},
     pages = {83--106},
     publisher = {Institut Camille Jordan},
     volume = {15},
     year = {2023},
     doi = {10.5802/cml.93},
     language = {en},
     url = {https://cml.centre-mersenne.org/articles/10.5802/cml.93/}
}
TY  - JOUR
AU  - Anne-Edgar Wilke
TI  - Convexity, plurisubharmonicity and the strong maximum modulus principle in Banach spaces
JO  - Confluentes Mathematici
PY  - 2023
SP  - 83
EP  - 106
VL  - 15
PB  - Institut Camille Jordan
UR  - https://cml.centre-mersenne.org/articles/10.5802/cml.93/
DO  - 10.5802/cml.93
LA  - en
ID  - CML_2023__15__83_0
ER  - 
%0 Journal Article
%A Anne-Edgar Wilke
%T Convexity, plurisubharmonicity and the strong maximum modulus principle in Banach spaces
%J Confluentes Mathematici
%D 2023
%P 83-106
%V 15
%I Institut Camille Jordan
%U https://cml.centre-mersenne.org/articles/10.5802/cml.93/
%R 10.5802/cml.93
%G en
%F CML_2023__15__83_0
Anne-Edgar Wilke. Convexity, plurisubharmonicity and the strong maximum modulus principle in Banach spaces. Confluentes Mathematici, Volume 15 (2023), pp. 83-106. doi : 10.5802/cml.93. https://cml.centre-mersenne.org/articles/10.5802/cml.93/

[1] Nicolas Bourbaki Variétés différentielles et analytiques (Fascicule de résultats). Paragraphes 1 à 7, Actualités Scientifiques et Industrielles, 1333, Hermann, 1967 | DOI | Zbl

[2] Nicolas Bourbaki Topologie générale. Chapitres 5 à 10, Hermann, 1974 | DOI | Zbl

[3] Nicolas Bourbaki Espaces vectoriels topologiques. Chapitres 1 à 5, Masson, 1981 | DOI | Zbl

[4] Hans-Joachim Bremermann Complex convexity, Trans. Am. Math. Soc., Volume 82 (1956), pp. 17-51 | DOI | MR | Zbl

[5] Robert Carmignani Strict complex convexity, Proc. Am. Math. Soc., Volume 57 (2041) no. 2, pp. 285-290 | DOI | MR | Zbl

[6] Donald L. Cohn Measure theory, Birkhäuser Advanced Texts. Basler Lehrbücher, Birkhäuser/Springer, 2013 | DOI | MR | Zbl

[7] Mahlon M. Day Reflexive Banach spaces not isomorphic to uniformly convex spaces, Bull. Am. Math. Soc., Volume 47 (1941) no. 4, pp. 313-317 | DOI | MR | Zbl

[8] Mahlon M. Day Strict convexity and smoothness of normed spaces, Trans. Am. Math. Soc., Volume 78 (1955), pp. 516-528 | DOI | MR | Zbl

[9] Marcel de Jeu; Jan Rozendaal Disintegration of positive isometric group representations on L p -spaces, Positivity, Volume 21 (2017) no. 2, pp. 673-710 | DOI | MR | Zbl

[10] Joseph Diestel; John Jerry Uhl Vector measures, Mathematical Surveys, 15, American Mathematical Society, 1977 | DOI | Zbl

[11] Stephen J. Dilworth Complex convexity and the geometry of Banach spaces, Math. Proc. Camb. Philos. Soc., Volume 99 (1986) no. 3, pp. 495-506 | DOI | MR | Zbl

[12] Adrien Douady Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné, Ann. Inst. Fourier, Volume 16 (1966) no. 1, pp. 1-95 | DOI | Numdam | Zbl

[13] Herbert Federer Geometric measure theory, Grundlehren der Mathematischen Wissenschaften, 153, Springer, 2010 | DOI | Zbl

[14] Josip Globevnik On complex strict and uniform convexity, Proc. Am. Math. Soc., Volume 47 (2040) no. 1, 10.2307/2040227 pages | DOI | MR | Zbl

[15] Richard G. Haydon; Mireille F. Levy; Yves Raynaud Randomly normed spaces, Travaux en Cours, 41, Hermann, 1991 | Zbl

[16] Lars Hörmander Notions of convexity, Progress in Mathematics, 127, Birkhäuser, 1994 | DOI | Zbl

[17] Tuomas Hytönen; Jan van Neerven; Mark Veraar; Lutz Weis Analysis in Banach spaces. Vol. I. Martingales and Littlewood-Paley theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 63, Springer, 2016 | DOI | Zbl

[18] Vasile I. Istrăţescu; Ioana Istrăţescu On complex strictly convex spaces. I, J. Math. Anal. Appl., Volume 70 (1979) no. 2, pp. 423-429 | DOI | MR | Zbl

[19] James E. Jamison; Irene H. Loomis; Cecil C. Rousseau Complex strict convexity of certain Banach spaces, Monatsh. Math., Volume 99 (1985) no. 3, pp. 199-211 | DOI | MR | Zbl

[20] Pierre Lelong Les fonctions plurisousharmoniques, Ann. Sci. Éc. Norm. Supér., Volume 62 (1945) no. 4, pp. 301-338 | DOI | Numdam | MR | Zbl

[21] Pierre Lelong Fonctions plurisousharmoniques dans les espaces vectoriels topologiques, Séminaire Pierre Lelong (Analyse). Année 1967-1968 (Lecture Notes in Mathematics), Volume 71, Springer, 1967, pp. 167-190 | DOI | Zbl

[22] George W. Mackey Induced representations of locally compact groups. I, Ann. Math., Volume 55 (1952), pp. 101-139 | DOI | MR | Zbl

[23] Ole A. Nielsen Direct integral theory, Lecture Notes in Pure and Applied Mathematics, 61, Marcel Dekker, 1980 | DOI | MR | Zbl

[24] Kiyosi Oka Sur les fonctions analytiques de plusieurs variables. VI. Domaines pseudoconvexes, Tôhoku Math. J., Volume 49 (1942), pp. 15-52 | MR | Zbl

[25] Edward O. Thorp; Robert J. Whitley The strong maximum modulus theorem for analytic functions into a Banach space, Proc. Am. Math. Soc., Volume 18 (2035) no. 4, pp. 640-646 | DOI | MR | Zbl

Cited by Sources: